I am sorry to report that I may have failed yet another medication trial. However, I have an appt with a psych center on Monday who is going to do an evaluation for medication management. Hopefully they will have some tricks of the trade for an antidepressant mainly for chronic pain/insomnia etc.
I have only taken a few days of lexapro and my blood pressure has been up to the 140's systolic. Not terrible and I would have been willing to keep an eye on it because as someone suggested it *could* be due to another factor but..... On the second evening I started to feel like I had the flu- freezing cold, headachy, but normal temp. Same thing happened last night. I felt exactly like this when I tried Requip, when they thought I had restless legs syndrome causing the leg pain. Requip is in a class of drugs called dopamine agonists.
SO I did some research and found out that my problem may not be norepinephrine that I suspected by my reaction to Cymbalta, it may also be that I am very sensitive to increased levels of serotonin. Many of the symptoms I had are caused by this, although I don't think I have what is called "Serotonin Syndrome"
Google "Serotonin Syndrome" and you will be shocked at how many drugs increase levels of serotonin, not just the SSRIs antidepressants. Lo and behold, Requip also increases serotonin levels by another mechanism. I don't remember it raising my blood pressure though. Lots of common OTC products, like those containing dextromethorphan, all do this. The experts are starting to warn ER docs to be aware of this problem, with the billions of people taking SSRIs it is bound to show up. It can be fatal, although most cases recover quickly.
Anyway, it may be alright if I stick with it but I am not taking it again until I see the psych people. The crummy feeling never did go away with Requip and I switched to mirapex. Same class of drug, works on different receptors, different side effects. I had no problems with it. Discouraging.
10 years, many tests, 3 gi doctors, Pentasa 1000mg 3x day
diovan, simvastatin and now lexapro